MI following organophosphorus compound poisoning: a case rep
Acute coronary syndrome is a rare manifestation of organophosphorus compound (OPC) poisoning. The current case published in the Journal of Association of Physicians of India tells us the need for close cardiac monitoring of all patients with OPC poisoning.

A 22-year-old young man got admitted in toxicology ward with alleged history of consumption of 15 ml of monocrotophos poison in his house. He was initially taken to the nearby private hospital where gastric lavage and activated charcoal was given. He had presented to the hospital with complaints of chest pain. Chest pain was left sided and diffuse and 8/10 in intensity. He also had shortness of breath at the time of presentation.

No palpitation or syncope was noted. He also had increased salivation. Review of system was negative for other complaints. Physical examination revealed moderately built male. Cardiopulmonary examination was clinically normal. Abdomen was soft and he had bilateral constricted pupils on neurological examination.

ECG which was taken revealed ST elevation in leads II, III, AVF. His vitals were stable. He was then referred to the government general hospital where serum CPK-MB, troponins were immediately done which were elevated. ECG was done which showed regional wall motion abnormality in the inferior wall of the left ventricle. Serum cholinesterase levels were 1172 IU/dl which is low. Serum homocysteine levels, PT/INR, APTT, antithrombin, lupus anticoagulant and anticardiolipin antibodies were within normal limits.

On the next day serum pro-NT BNP levels was done which was elevated. Patient was treated with pralidoxime, atropine, anticoagulant and antiplatelet drugs. Following this treatment, the patient’s serum cholinesterase levels improved, chest pain recovered. Coronary angiogram was done the next day which was found to be normal. Patient’s medical condition improved and he was discharged.

Learning Points:-
• Cardiac complications often accompany poisoning with OPC, particularly during the first few hours.

• Hypoxemia, acidosis, and electrolyte derangements are major predisposing factors.

• Close monitoring in intensive or coronary care facilities with administration of antidotes in adequate doses early in the course of the illness will improve the outcome.

Read more here: http://www.japi.org/november_2018/cr4.html
J●●●●●u N and 2 other likes this4 shares
Like
Comment
Share
Dr. S●●●●●●u S●●●●●●i
Dr. S●●●●●●u S●●●●●●i Paediatrics
I think Atropine, and Pralidoxime 1gm should have been given at the earliest.
Nov 19, 2018Like
Dr. R●●●i P●●●l
Dr. R●●●i P●●●l Emergency Medicine
I hv seen the Same case yr ago.when consulted to cardiologist he told that it was not AWMI in that case but it was myocarditis.
Nov 23, 2018Like
Dr. Z●●s D●●●●●a
Dr. Z●●s D●●●●●a Internal Medicine
Doesn' t seem like IWMI...more likely transient myocarditis
Nov 29, 2018Like